Hail, Meade
- When
- July 2, 4:00 PM CST
- Where
- Meade County, 15.12 mi SE of Meade
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.130, -100.130
One isolated severe weather event was observed in Meade county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
One isolated severe weather event was observed in Meade county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 2, 11:52 AM CST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1252 PM CDT THU JUL 2 2015 ...UPDATED FOR AVIATION, SHORT TERM AND LONG TERM DISCUSSIONS... .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 1250 PM CDT THU JUL 2 2015 WEAK DISTURBANCES EMBEDDED IN NORTHWESTERLY MID TO HIGH LEVEL FLOW WERE PROGRESSING THROUGH THE CENTRAL HIGH PLAINS TODAY. ONE ROUND OF THUNDERSTORMS THIS MORNING WAS MOVING OFF INTO CENTRAL KANSAS AND ANOTHER BROKEN LINE OF SHOWERS AND THUNDERSTORMS WAS DEVELOPING NEAR INTERSTATE 70. THESE STORMS WILL CONTINUE TO MOVE SOUTHEASTWARD AND MAY AFFECT LOCATIONS SUCH AS LA CROSSE, LARNED AND PRATT, AND MAYBE AS FAR WEST AS DODGE CITY THROUGH 5 PM. SMALL HAIL AND GUSTY WINDS AS HIGH AS 50 MPH CAN'T BE RULED OUT. A FEW SURFACE BASED THUNDERSTORMS MAY DEVELOP OVER SOUTH CENTRAL KANSAS THIS AFTERNOON WHERE SURFACE BASED CAPE VALUES WERE THE HIGHEST. HAIL UP TO 1 INCH IN DIAMETER IS POSSIBLE WITH THESE STORMS, WITH THE BEST CHANCE BEING SOUTH OF A LINE FROM LIBERAL TO BUCKLIN TO PRATT. HIGH TEMPERATURES WILL GENERALLY TOP OUT IN THE 80S, WITH SOME 70S IN RAIN COOLED AREAS. ANY EVENING STORMS WILL DIE OFF AND THEN THE REST OF TONIGHT SHOULD BE PARTLY CLOUDY WITH LOWS IN THE 60S. DESPITE CONTINUED WEAK DISTURBANCES PASSING THROUGH THE FLOW ON FRIDAY, SURFACE BASED CAPE WILL BE MARGINAL. HOWEVER, GIVEN THE WEAKLY CAPPED ENVIRONMENT, A FEW SHOWERS AND THUNDERSTORMS CAN'T BE RULED OUT ALONG THE MID LEVEL THERMAL GRADIENT AND CLOSE TO THE UPPER LEVEL JET OVER SOUTHWESTERN KANSAS. HIGH TEMPERATURES WILL AGAIN BE MAINLY IN THE 80S. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 1250 PM CDT THU JUL 2 2015 THE NEXT CHANCE OF THUNDERSTORMS WILL BE LATE SATURDAY AND SATURDAY NIGHT AS ANOTHER WEAK UPPER LEVEL SYSTEM PASSES INTO KANSAS. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL. HIGHS SHOULD REACH INTO THE MID TO HIGH 80S AGAIN. AFTER A WARMER DAY SUNDAY WITH LEE TROUGHING, SOUTH WINDS AND HIGHS IN THE 90S, AN UPPER LEVEL SYSTEM PROGRESSING ACROSS THE NORTHERN PLAINS BY MONDAY WILL PUSH A COLD FRONT INTO WESTERN KANSAS BY MONDAY MORNING, WITH GOOD CHANCES FOR THUNDERSTORMS. UPPER LEVEL WINDS WILL BE MARGINAL BUT SOME SEVERE WEATHER IS POSSIBLE. COOLER AND DRIER AIR WILL MOVE INTO KANSAS LATE MONDAY AND TUESDAY, WITH HIGHS FALLING INTO 80S MONDAY AND UPPER 70S TO LOWER 80S BY TUESDAY. A WARM UP CAN BE EXPECTED WEDNESDAY AND THURSDAY AS THE NEXT UPPER LEVEL SYSTEM APPROACHES FROM THE WEST, WITH LEE TROUGHING, SOUTH WINDS AND HIGHS RISING INTO THE 90S. THERE IS A CHANCE OF THUNDERSTORMS BY THURSDAY AFTERNOON AHEAD OF THE ASSOCIATED COLD FRONT; AND THESE COULD BE SEVERE GIVEN THE STRENGTHENING UPPER LEVEL WINDS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1250 PM CDT THU JUL 2 2015 A FEW THUNDERSTORMS ARE POSSIBLE AT THE TAF SITES THROUGH 00Z AS AN UPPER LEVEL DISTURBANCE PASSES. THE BEST CHANCE OF THUNDERSTORMS WILL BE AT KHYS BETWEEN 18 AND 19Z AS A LINE OF THUNDERSTORMS PASSES. OTHERWISE, VFR CONDITIONS CAN BE EXPECTED OUTSIDE OF THUNDERSTORMS, ALONG WITH NORTH TO NORTHEAST WINDS AT 5 TO 12 KTS. && .PRELIMINARY POINT TEMPS/POPS... DDC 87 66 88 65 / 40 30 20 10 GCK 85 64 88 64 / 30 20 20 20 EHA 90 65 87 65 / 30 30 40 40 LBL 90 66 87 66 / 30 30 30 30 HYS 85 64 88 63 / 60 10 20 20 P28 90 68 89 67 / 40 40 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...FINCH LONG TERM...FINCH AVIATION...FINCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 223 PM CDT THU JUL 2 2015 KSZ030-031-043>046-061>066-074>081-084>090-031930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 223 PM CDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. DISCUSSION...SCATTERED THUNDERSTORMS CAN BE EXPECTED PRIMARILY SOUTH OF HIGHWAY 4 THIS AFTERNOON. THE BEST CHANCE FOR SEVERE THUNDERSTORMS IS IN SOUTH CENTRAL KANSAS SOUTHEAST OF A LINE FROM MEADE TO PRESTON. COOL OUTFLOW FROM THUNDERSTORMS EARLIER TODAY HAS STABILIZED THE LOW LEVELS OF THE ATMOSPHERE, AND CONFIDENCE IN EVOLUTION OF SEVERE THUNDERSTORMS IS NOT HIGH. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED NON THUNDERSTORM WIND RISK. MID MORNING TO EARLY AFTERNOON PERIOD. HAIL UP TO THE SIZE OF WALNUTS AND 60 MPH OUTFLOW WINDS ARE THE MAIN THREATS. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDS WEATHER RISK... FRIDAY... LIMITED LIGHTNING RISK. SATURDAY... LIMITED SEVERE THUNDERSTORM RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. SUNDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. MONDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. TUESDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY IN SOUTH CENTRAL KANSAS. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
454 PM CDT THU JUL 2 2015
KSZ063-076-077-022245-
HASKELL KS-GRAY KS-FINNEY KS-
454 PM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MEADE...NORTHEASTERN
HASKELL...SOUTH CENTRAL FINNEY AND SOUTHWESTERN GRAY COUNTIES UNTIL
545 PM CDT...
AT 453 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTH OF PIERCEVILLE...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONTEZUMA...PIERCEVILLE AND COPELAND.
LAT...LON 3746 10067 3785 10083 3792 10064 3752 10031
3747 10058 3748 10065 3746 10066
TIME...MOT...LOC 2153Z 336DEG 26KT 3781 10068
RUTHIThe Dodge City radar (KDDC), 72 km away, was scanning. The volume nearest the first event began at 22:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597431.